South Carolina, 2011Hail and Damaging Winds in South Carolina, April 5, 2011
April 5, 2011 · NWS ILM · 48 events in 7 counties and zones
A strong cold front was approaching from the west. A long-lived and extensive squall line, well ahead of the front, moved into the area during the early morning hours and then off the coast shortly after sunrise.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $204,000
- Crop damage
- None recorded
- Events
- 48
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front was approaching from the west. A long-lived and extensive squall line, well ahead of the front, moved into the area during the early morning hours and then off the coast shortly after sunrise. A southwest low-level jet in excess of 60 kt was transporting mid 60 degree dewpoints into the area. The magnitude of the shear and wind fields were enough to overcome the time of day and very limited instability. The result was widespread wind damage across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Apr 5, 2:04 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 5, 2:04 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
304 AM EDT TUE APR 5 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING BRINGING
STRONG TO SEVERE THUNDERSTORMS. HIGH PRESSURE WILL BUILD BACK IN
LATE TUESDAY AND PREVAIL INTO THE COMING WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3:00 AM TUESDAY...MUCH ANTICIPATED LINE OF STRONG TO SEVERE
CONVECTION APPROACHING THE FORECAST AREA AS A COLD FRONT SWEEPS
ACROSS THE EASTERN SEABOARD. ALREADY HAVE A TORNADO WATCH UP FOR OUR
NORTHWESTERN TIER OF COUNTIES AND NUMEROUS WARNINGS HAVE BEEN ISSUED
AND VERIFIED BY CWAS TO OUR NW. FRONT IS MOVING FASTER THAN
ANTICIPATED AND EXPECT WE WILL BE ISSUING OUR FIRST WARNINGS WITHIN
THE NEXT HOUR OR SO. LINE OF CONVECTION WILL SWEEP SE ACROSS THE
FORECAST AREA THIS MORNING AND WILL BE FOLLOWED BY A MORE WIDESPREAD
AREA OF LARGELY LIGHT TO MODERATE CONVECTION. EXPECT LAST OF THE
PRECIP WILL EXIT THE CAPE FEAR AREA BY AROUND NOON OR SO.
STRONG AND GUSTY WINDS ARE PRECEDING THE FRONT DUE TO TIGHT ADVANCE
GRADIENT AND A STRONG LOW LEVEL JET. WE WILL SEE A NON-DIURNAL
TEMPERATURE CURVE TODAY DUE TO THE TIMING OF THE COLD FRONT...WITH
HIGHEST TEMPERATURES THIS MORNING AND A STEADY DROP THEREAFTER.
ACTUAL HOUR BY HOUR TEMPERATURE READINGS WILL BE COMPLICATED BY
CONVECTIVE ACTIVITY.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3:00 AM TUESDAY...A SUBTLE NORTHWESTERLY FLOW AT THE MID LEVELS WILL
BRIEFLY TURN WESTERLY WITH RIDGING BUILDING IN BY THE END OF THE
PERIOD. AT THE SURFACE HIGH PRESSURE WILL MOVE QUICKLY FROM RIGHT
OVER THE AREA TO WELL OFF THE COAST. WITH PRECIPITABLE WATER VALUES
WELL BELOW AN INCH...POPS WILL NOT BE AN ISSUE. SKIES SHOULD BE
SUNNY WEDNESDAY AND FOR PART OF THE DAY THURSDAY. SOME MID LEVEL
MOISTURE MAY STREAM ACROSS THE REGION LATE THURSDAY INTO FRIDAY
MORNING. GENERALLY LEANED TOWARD THE SLIGHTLY COOLER MET NUMBERS
THROUGH THE PERIOD.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 3:00 AM TUESDAY...COMPONENTS OF THE EXTENDED REMAIN INTACT WITH RIDGING
FOR MOST OF THE PERIOD BREAKING DOWN LATE AS THE MID LEVEL TROUGH IN
THE WEST GETS KICKED OUT. THE GFS IS ADVERTISING SOME DISORGANIZED
DIURNAL CONVECTION FRIDAY AND SATURDAY ACROSS PARTS OF THE
SOUTHEAST BUT WILL LEAVE OUT ANY POPS FOR NOW. AT THE SURFACE
BERMUDA HIGH PRESSURE WILL BE THE MAIN FEATURE WITH A PIEDMONT
TROUGH SHOWING UP LATE IN THE PERIOD. TEMPERATURES WILL REMAIN ABOVE
CLIMATOLOGY FOR MOST OF THE PERIOD.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
AS OF 06Z...LOW CONFIDENCE FORECAST THROUGH MORNING DUE TO STRATUS
POTENTIAL AND STRONG FROPA WITH ASSOCIATED CONVECTION. CONFIDENCE
IMPROVES TUESDAY AFTN AS VFR DEVELOPS.
STRONG S/SW WINDS WILL CONTINUE AS COLD FRONT CURRENTLY DRAPED
ACROSS TN APPROACHES. TWO DIFFICULTIES TO THIS FORECAST. ONE BEING
THE STRATUS THREAT TONIGHT...AND THE SECOND BEING CONVECTIVE
POTENTIAL WITH THE FROPA TOWARDS MORNING.
WINDS BACKED JUST SLIGHTLY TONIGHT...ONLY 20 DEGREES...BUT THAT WAS
ENOUGH TO INCREASE MOISTURE ADVECTION AND EVEN CREATED SOME SEA
FOG/STRATUS AT CRE. HAVE NOTICED WINDS BEGINNING TO VEER MORE TO THE
SW AGAIN SO LESS CHANCE OF THIS CONTINUING BUT HAVE KEPT SCT AT IFR
LEVEL AT ALL OF THE COASTAL TERMINALS FOR POTENTIAL...AND WILL AMD
AS NECESSARY. MVFR CIGS WILL CONTINUE THROUGH THE OVERNIGHT AT THE
COAST THOUGH. INLAND...AM EXPECTING VFR CIGS TO PERSIST UNTIL
CONVECTION MOVES IN OVERNIGHT...AND THIS IS BASED MORE OFF UPSTREAM
OBS THAN GUIDANCE WHICH HAS BEEN TOO AGGRESSIVE WITH CIGS TONIGHT. AT
LEAST TEMPO IFR CIGS ARE EXPECTED WITHIN CONVECTION...BUT RAPID
DRYING WILL OCCUR BEHIND FROPA AND VFR WILL DEVELOP AT ALL TERMINALS
BY THE AFTN.
OTHER THAN CIGS...BIG CONCERNS WILL BE WINDS AND CONVECTION. WINDS
WILL NOT EASE TONIGHT...AND WILL ACTUALLY INCREASE OVERNIGHT AS A
VERY STRONG LLJ MOVES OVERHEAD. EXPECT 30 KT GUSTS AT ALL TERMINALS
FROM THE S/SW UNTIL FROPA. IT APPEARS A STRONG LINE OF CONVECTION
WILL ACCOMPANY FRONTAL PASSAGE...AND ALTHOUGH TIMING IS STILL IN
QUESTION...BEST ESTIMATE WOULD BE FROM ABOUT 09Z-10Z IN THE WESTERN
CWA AND MOVING OFFSHORE BY 15Z-16Z. HEAVY RAIN AND VERY STRONG WINDS
ARE LIKELY...WITH ANY STRONGER CONVECTION MIXING DOWN AT LEAST 35 KT
WINDS...POTENTIALLY MUCH HIGHER. SOME POST FRONTAL STRATUS AND
SHOWERS MAY PERSIST FOR A FEW HOURS BEFORE STRONG NW WINDS...AGAIN
GUSTING UP TO 30 KTS...DRY THE COLUMN AND VFR DEVELOPS BY TUESDAY
EVE. WINDS WILL FINALLY EASE AFTER SUNSET TUESDAY NIGHT.
EXTENDED OUTLOOK...VFR THROUGH THE EXTENDED.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3:00 AM TUESDAY...GALE WARNING CONTINUES OVER THE WATERS UNTIL
NOON TODAY AS STRONG SOUTHERLY WINDS CONTINUE IN ADVANCE OF A COLD
FRONT. EXPECT TO RAISE A SMALL CRAFT ADVISORY AFTER EXPIRATION OF
THE GALE WARNING AS STRONG WESTERLY WINDS WILL CONTINUE TO KEEP SEAS
UP IN THE 5 TO 8 FT RANGE INTO THE EVENING HOURS AFTER THE COLD
FRONT MOVES OFFSHORE. STRONG TO SEVERE THUNDERSTORMS WILL ALSO
LIKELY AFFECT THE WATERS TODAY.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3:00 AM TUESDAY...HIGH PRESSURE WILL MOVE FROM ESSENTIALLY OVER
THE WATERS TO WELL OFF INTO THE ATLANTIC BY THE END OF THE PERIOD.
LIGHT AND VARIABLE WINDS WILL BECOME BETTER DEFINED LATE WEDNESDAY
FROM THE SOUTH WITH A MORE SOUTHWESTERLY DIRECTION DEVELOPING
THURSDAY. WIND SPEEDS WILL BE IN A RANGE OF 10-15 KNOTS. THE LATEST
SWAN RUN YIELDS SEAS OF TWO FEET WEDNESDAY INCREASING DUE PRIMARILY
BASED ON THE LONGEVITY OF THE FETCH TO A RANGE OF 2-4 FEET BY FRIDAY
AM.
LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3:00 AM TUESDAY...NO CHANGES TO THE EXTENDED COASTAL WATERS
FORECAST WITH A SOUTHERLY COMPONENT TO THE WINDS THROUGH THE PERIOD.
SEAS...PRIMARILY A FUNCTION OF WINDS WILL REMAIN IN A 2-4 FOOT RANGE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...HIGH SURF ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR NCZ097-
100-101.
MARINE...GALE WARNING UNTIL NOON EDT TODAY FOR AMZ250-252-254-256.
&&
SYNOPSIS...SHK
NEAR TERM...REK
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...JDWHazardous weather outlook, Apr 5, 3:40 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
440 AM EDT TUE APR 5 2011
AMZ250-252-254-256-060845-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
440 AM EDT TUE APR 5 2011
...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ099-SCZ033-034-039-046-060845-
COLUMBUS-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
440 AM EDT TUE APR 5 2011
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
THIS MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ097-101-060845-
PENDER-NEW HANOVER-
440 AM EDT TUE APR 5 2011
...HIGH SURF ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
TORNADO WATCH.
STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
THIS MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ100-060845-
BRUNSWICK-
440 AM EDT TUE APR 5 2011
...HIGH SURF ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
TORNADO WATCH.
HIGH RIP CURRENT RISK.
STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
THIS MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-SCZ017-023-024-032-060845-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-
440 AM EDT TUE APR 5 2011
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
THIS MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Marlboro
- When
- April 5, 3:45 AM EST to 3:47 AM EST
- Where
- Marlboro County, 0.95 mi E of Irby
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.681, -79.803
Trees were reportedly down near the intersection of River Road and Brickyard Road. The time was estimated based on radar data.
Thunderstorm Wind, Darlington
- When
- April 5, 4:00 AM EST to 4:02 AM EST
- Where
- Darlington County, 1.38 mi N of Kellytown
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.370, -80.145
Tree limbs and power lines were reportedly down on Westover Drive.
Thunderstorm Wind, Marlboro
- When
- April 5, 4:00 AM EST to 4:02 AM EST
- Where
- Marlboro County, 1.77 mi NE of Bennetsville Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.647, -79.707
Trees were reportedly down near the intersection of David's Mill Pond Road and Highway 9. The time was estimated based on radar data.
Thunderstorm Wind, Marlboro
- When
- April 5, 4:04 AM EST to 4:06 AM EST
- Where
- Marlboro County, 0.67 mi SW of Newtonville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.692, -79.637
Large trees were blocking the road near the intersection of Bradley Road and Highway 385. The time was estimated based on radar data.
Thunderstorm Wind, Marlboro
- When
- April 5, 4:04 AM EST to 4:06 AM EST
- Where
- Marlboro County, 1.36 mi SSW of Lester
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.652, -79.660
Trees were reportedly down near the intersection of Academy Road and Highway 385. The time was estimated based on radar data.
Thunderstorm Wind, Marlboro
- When
- April 5, 4:35 AM EST to 4:37 AM EST
- Where
- Marlboro County, 0.61 mi N of Blenheim
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.529, -79.651
Trees were reportedly down near the intersection of Odom Lane and Blenheim Highway. The time was estimated based on radar data.
Thunderstorm Wind, Marlboro
- When
- April 5, 4:35 AM EST to 4:37 AM EST
- Where
- Marlboro County, 1.55 mi E of Blenheim
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.521, -79.623
Trees were reportedly down along Highway 381 between Clio and Blenheim. The time was estimated based on radar data.
Thunderstorm Wind, Florence
- When
- April 5, 4:40 AM EST to 4:42 AM EST
- Where
- Florence County, 2.75 mi WNW of Camp Branch
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.916, -79.864
A large pine tree reportedly fell onto a house and car causing damage to both.
Thunderstorm Wind, Florence
- When
- April 5, 4:41 AM EST to 4:43 AM EST
- Where
- Florence County, 1.61 mi WNW of Camp Branch
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 33.912, -79.844
A swing set was reportedly destroyed.
Thunderstorm Wind, Florence
- When
- April 5, 4:45 AM EST to 4:47 AM EST
- Where
- Florence County, 0.15 mi WNW of Florence
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 34.200, -79.772
Trees were reportedly down on West Darlington Street.
Thunderstorm Wind, Florence
- When
- April 5, 4:49 AM EST to 4:52 AM EST
- Where
- Florence County, 0.31 mi NE of Scranton
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 33.924, -79.747
A large, poorly constructed warehouse lost part of its roof. There was also structural damage to a door and walls. A steel billboard sign was also damaged. The damage occurred in the 2200 block of Highway 52. At one point, up to 4600 people were reportedly without power, but most had service restored within 30 minutes. The time was estimated based on radar data.
Thunderstorm Wind, Florence
- When
- April 5, 4:50 AM EST to 4:52 AM EST
- Where
- Florence County, 0.25 mi ESE of Scranton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 33.919, -79.746
Trees were reportedly down on Highway 52.
Thunderstorm Wind, Florence
- When
- April 5, 4:50 AM EST to 4:52 AM EST
- Where
- Florence County, 0.66 mi SE of Scranton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.913, -79.743
A large pecan tree was reportedly uprooted on South Church Street. The time was estimated based on radar data.
Thunderstorm Wind, Florence
- When
- April 5, 4:50 AM EST to 4:52 AM EST
- Where
- Florence County, 2.51 mi N of Windy Hill
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.236, -79.734
A large tree reportedly fell on a house on Quinby Circle. The time was estimated based on radar data.
Thunderstorm Wind, Florence
- When
- April 5, 4:51 AM EST to 4:54 AM EST
- Where
- Florence County, 0.77 mi ESE of Scranton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.914, -79.738
A portion of roof was reportedly missing from a mobile home on Boyd Street. The time was estimated based on radar data.
Thunderstorm Wind, Florence
- When
- April 5, 4:52 AM EST to 4:54 AM EST
- Where
- Florence County, 1.88 mi N of Windy Hill
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.227, -79.728
A large tree fell onto a house on Drury Lane causing major roof damage. The time was estimated based on radar data.
Thunderstorm Wind, Florence
- When
- April 5, 4:52 AM EST to 4:54 AM EST
- Where
- Florence County, 2.11 mi N of Windy Hill
- Measured
- 59 kt (68 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.230, -79.727
A storage building was reportedly lifted by the wind and destroyed on the Quinby Baseball field. The time was estimated based on radar data.
Thunderstorm Wind, Florence
- When
- April 5, 4:52 AM EST to 4:54 AM EST
- Where
- Florence County, 2.3 mi N of Windy Hill
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.233, -79.728
Two large oak trees were reportedly down across the intersection of Quinby Circle and Clark Memorial Road. The time was estimated based on radar data.
Thunderstorm Wind, Florence
- When
- April 5, 4:52 AM EST to 4:54 AM EST
- Where
- Florence County, 0.85 mi ESE of Scranton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.917, -79.736
A large tree fell onto a mobile home on Main Street. The time was estimated based on radar data.
Thunderstorm Wind, Florence
- When
- April 5, 4:52 AM EST to 4:54 AM EST
- Where
- Florence County, 0.75 mi ESE of Scranton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.917, -79.737
A large tree was uprooted on Main Street. The time was estimated based on radar data.
Thunderstorm Wind, Darlington
- When
- April 5, 4:56 AM EST to 4:58 AM EST
- Where
- Darlington County, 0.57 mi W of Hartsville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 34.370, -80.080
Trees and power lines were reportedly down.
Thunderstorm Wind, Dillon
- When
- April 5, 5:05 AM EST to 5:07 AM EST
- Where
- Dillon County, 0.72 mi ESE of Dillon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.415, -79.359
A large tree was reportedly down on a house on East Jefferson Street.
Thunderstorm Wind, Marion
- When
- April 5, 5:05 AM EST to 5:07 AM EST
- Where
- Marion County, 0.65 mi S of Marion
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.171, -79.398
A large tree reportedly fell onto power lines on South Pine Street. The time was estimated based on radar data.
Thunderstorm Wind, Marion
- When
- April 5, 5:05 AM EST to 5:07 AM EST
- Where
- Marion County, 0.61 mi ESE of Marion
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 34.176, -79.390
A large tree and power lines were reportedly down on Stewart Street. The time was estimated based on radar data.
Thunderstorm Wind, Marion
- When
- April 5, 5:05 AM EST to 5:07 AM EST
- Where
- Marion County, 0.54 mi S of Marion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.172, -79.400
Large tree limbs reportedly fell across U.S. Highway 76. The time was estimated based on radar data.
Thunderstorm Wind, Dillon
- When
- April 5, 5:05 AM EST to 5:15 AM EST
- Where
- Dillon County, 4.73 mi NNE of Minturn to 1.21 mi NW of Floydale
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Emergency Manager
- Coordinates
- 34.579, -79.428
A very large oak tree with a diameter in excess of 3 feet and pecan trees were reportedly uprooted in the city of Dillon. A railroad crossbuck and gate were bent in the city of Dillon. Multiple trees and power lines were reportedly down across Dillon County. The time was estimated based on radar data.
Thunderstorm Wind, Marion
- When
- April 5, 5:05 AM EST to 5:07 AM EST
- Where
- Marion County, 0.39 mi SE of Marion
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.175, -79.396
Trees were reportedly down on Waverly Way. The time was estimated based on radar data.
Thunderstorm Wind, Marion
- When
- April 5, 5:05 AM EST to 5:07 AM EST
- Where
- Marion County, 0.66 mi S of Marion
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.170, -79.400
Trees were reportedly down on South Main Street. The time was estimated based on radar data.
Thunderstorm Wind, Marion
- When
- April 5, 5:08 AM EST to 5:10 AM EST
- Where
- Marion County, 0.52 mi WSW of Marion
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.177, -79.408
A large tree reportedly fell onto a fence on McEachern Heights. The time was estimated based on radar data.
Thunderstorm Wind, Marion
- When
- April 5, 5:08 AM EST to 5:10 AM EST
- Where
- Marion County, 0.32 mi SSW of Marion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.176, -79.402
Large tree limbs reportedly fell across Gibson Street. The time was estimated based on radar data.
Thunderstorm Wind, Marion
- When
- April 5, 5:08 AM EST to 5:10 AM EST
- Where
- Marion County, 0.79 mi SSE of Marion
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.169, -79.395
A large tree reportedly fell onto a house on Georgetown Street. The time was estimated based on radar data.
Thunderstorm Wind, Georgetown
- When
- April 5, 5:10 AM EST to 5:12 AM EST
- Where
- Georgetown County, 1.48 mi NNE of Carvers Bay
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.640, -79.322
Trees were reported down on Choppee Road.
Thunderstorm Wind, Marion
- When
- April 5, 5:11 AM EST to 5:13 AM EST
- Where
- Marion County, 0.66 mi W of Mullins
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.200, -79.261
A dilapidated warehouse was reportedly destroyed on Cypress Street. The time was estimated based on radar data.
Thunderstorm Wind, Marion
- When
- April 5, 5:12 AM EST to 5:14 AM EST
- Where
- Marion County, 0.87 mi NW of Mullins
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.210, -79.259
A tree was reportedly in roadway on North Cooper Street near intersection with West Marion Street. The time was estimated based on radar data.
Thunderstorm Wind, Marion
- When
- April 5, 5:13 AM EST to 5:15 AM EST
- Where
- Marion County, 0.79 mi NNW of Mullins
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- COOP Observer
- Coordinates
- 34.211, -79.253
Large trees and power lines down on North Park Street. The time was estimated based on radar data.
Thunderstorm Wind, Marion
- When
- April 5, 5:13 AM EST to 5:15 AM EST
- Where
- Marion County, 0.5 mi WSW of Mullins
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.196, -79.257
Trees were reportedly down on Gapway Street near the intersection with U.S. 76. The time was estimated based on radar data.
Thunderstorm Wind, Horry
- When
- April 5, 5:15 AM EST to 5:17 AM EST
- Where
- Horry County, 0.93 mi NE of Aynor
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.010, -79.189
Trees were reportedly down near the intersection of Highway 129 and Vaught Road. The time was estimated based on radar data.
Thunderstorm Wind, Georgetown
- When
- April 5, 5:15 AM EST to 5:17 AM EST
- Where
- Georgetown County, 2.42 mi SE of Center Xrds
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.657, -79.288
Trees were reportedly down on Tom Cribb Road. The time was estimated based on radar data.
Thunderstorm Wind, Georgetown
- When
- April 5, 5:22 AM EST to 5:24 AM EST
- Where
- Georgetown County, 1.47 mi WNW of Pelersfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 33.691, -79.252
Trees were reportedly down on Old Pee Dee Road.
Thunderstorm Wind, Georgetown
- When
- April 5, 5:22 AM EST to 5:24 AM EST
- Where
- Georgetown County, 1.55 mi NNE of Carvers Bay
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.641, -79.321
Trees were reportedly down near the intersection of Choppee Road and Snowden Drive.
Thunderstorm Wind, Horry
- When
- April 5, 5:25 AM EST to 5:27 AM EST
- Where
- Horry County, 1.3 mi SSE of Cool Spg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.952, -79.124
Trees were reportedly down near the intersection of Hucks Road and Highway 319. The time was estimated based on radar data.
Hail, Horry
- When
- April 5, 5:30 AM EST to 5:31 AM EST
- Where
- Horry County, 1.07 mi NW of Jaluco
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.780, -78.994
Hail to the size of nickels was reported near Highway 501.
Thunderstorm Wind, Georgetown
- When
- April 5, 5:30 AM EST to 5:32 AM EST
- Where
- Georgetown County, 1.15 mi ESE of Pelersfield
- Measured
- 54 kt (62 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.675, -79.211
A large tree limb fell onto a car injuring the occupant. The occupant was transported to the hospital.
Thunderstorm Wind, Horry
- When
- April 5, 5:35 AM EST to 5:37 AM EST
- Where
- Horry County, 3.54 mi ENE of Grissett
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.871, -78.964
Trees were reportedly down on Old Reaves Ferry Road. The time was estimated based on radar data.
Thunderstorm Wind, Horry
- When
- April 5, 5:35 AM EST to 5:37 AM EST
- Where
- Horry County, 1.08 mi WNW of Goretown
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.036, -78.837
Trees were reportedly down near the intersection of Goretown Loop and East Highway Business 9. The time was estimated based on radar data.
Thunderstorm Wind, Horry
- When
- April 5, 5:40 AM EST to 5:42 AM EST
- Where
- Horry County, 1.19 mi ESE of Daisy
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.992, -78.852
Trees were reportedly down near the intersection of Pineview Drive and Daisy Road. The time was estimated based on radar data.
Thunderstorm Wind, Horry
- When
- April 5, 5:45 AM EST to 5:47 AM EST
- Where
- Horry County, 3.31 mi WNW of Little Town
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.973, -78.781
Trees were reportedly down near the intersection of Circle Bay Drive and Hemingway Road. The time was estimated based on radar data.
Thunderstorm Wind, Horry
- When
- April 5, 5:50 AM EST to 5:52 AM EST
- Where
- Horry County, 2.05 mi SW of Camp Swamp
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.998, -78.773
A large tree reportedly fell onto a house on Redenbo Drive. The time was estimated based on radar data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in South Carolina, April 5 to 6, 2011$2.6 million · 85 kt wind · 33 events
- Damaging Winds in North Carolina, April 5, 2011$1.6 million · 52 kt wind · 31 events
- Damaging Winds in Georgia, April 5, 2011$1.1 million · 85 kt wind · 9 events
- Damaging Winds in Georgia, April 5, 2011$496,000 · 65 kt wind · 21 events
- Damaging Winds in Virginia, April 5, 2011$78,000 · 58 kt wind · 42 events
- Tornadoes and Damaging Winds in Maryland, April 5, 2011$48,000 · EF0 · 17 events
- Damaging Winds in Florida, April 5, 2011$52,000 · 53 kt wind · 9 events
- Damaging Winds in North Carolina, April 5, 2011$42,000 · 61 kt wind · 13 events
- Hail and Damaging Winds in Florida, April 5, 2011$16,000 · 1 in hail · 30 events
- Flooding in Pennsylvania, April 5, 2011$55,000 · 2 events
- Damaging Winds in South Carolina, April 5, 2011$30,000 · 60 kt wind · 9 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 5, 201160 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 293307, 293308, 293309, 293310, 293311, 293312, 293313, 293331, 293334, 293339, 293352, 293354, 293361, 293365, 293370, 293372, 293373, 293380, 293381, 293383, 293401, 293402, 293403, 293406, 293408, 293419, 298586, 298588, 293410, 293411, 293412, 293414, 293415, 293418, 293417, 298590, 293422, 298570, 293426, 293427, and more.